[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.82.105. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1951

EFFECT OF LARGE DOSES OF AUREOMYCIN ON HUMAN LIVER

Author Affiliations

CHICAGO; WASHINGTON, D. C.; CHICAGO

From the Department of Preventive Medicine, University of Illinois College of Medicine, Chicago; the George Washington and Georgetown Medical Divisions, Gallinger Municipal Hospital, and the Departments of Medicine, George Washington and Georgetown Universities, Washington, D. C.

AMA Arch Intern Med. 1951;88(3):271-283. doi:10.1001/archinte.1951.03810090002001
Abstract

AUREOMYCIN k and has exhibited a minimum of toxic reactions.1 The reports of toxicity have been limited almost exclusively to gastrointestinal symptoms after oral medication and chemical thrombophlebitis after intravenous administration. Rarely, chills, malaise, nausea, dizziness, and lower-back pain have been observed in patients during and immediately after rapid intravenous injections.2 Local pain has accompanied intramuscular or subcutaneous administration. An occasional allergic-type reaction has also been reported.3

We have administered aureomycin4 intravenously to a number of seriously ill patients. Because of the severity of their illnesses, they were given large intravenous doses of aureomycin, occasionally for a long period and, in many cases, oral doses of aureomycin in addition. The great majority of the patients who received aureomycin intravenously showed no evidence of toxic or side reactions other than those mentioned above. A few patients, however, who were given what we now consider to be

First Page Preview View Large
First page PDF preview
First page PDF preview
×